Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jun 27, 2006, 6:16 PM EDT for Lewis County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 6:16 PM EDT (22:16 UTC)
- Expired
- Jun 27, 2006, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 15 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBUF 272219 FFWBUF NYC049-280100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 616 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLASH FLOOD WARNING FOR... LEWIS COUNTY IN CENTRAL NEW YORK * UNTIL 900 PM EDT * AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE CENTRAL PORTION OF THE COUNTY. THIS AREA WAS MOVING ONLY VERY SLOWLY EASTWARD AND ADDITIONAL STORMS WILL LIFT NORTH FROM CENTRAL NEW YORK AND CROSS THE CENTRAL AND EASTERN PORTION OF THE COUNTY THROUGH 8 PM. ONE TO THREE INCHES OF RAIN MAY FALL IN A VERY SHORT PERIOD OF TIME. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4369 7559 4369 7534 4387 7534 4387 7559 $$ SFM
2 follow-up statements
000 WGUS71 KBUF 272338 FFSBUF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 736 PM EDT TUE JUN 27 2006 NYC049-280100- LEWIS NY- 736 PM EDT TUE JUN 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR LEWIS COUNTY... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AREAS OF MODERATE RAIN MOVING ACROSS THE COUNTY. THE HEAVIEST RAINS HAVE PUSHED TO THE EAST AFTER DROPPING A QUICK ONE TO TWO INCHES WITHIN AN HOURS TIME. ALTHOUGH THE RAIN SHOULD CONTINUE TO TAPER OFF THROUGH MID EVENING...THERE IS STILL THE THREAT OF SOME LOCALIZED FLASH FLOODING...ESPECIALLY IN RURAL HILLY AREAS ACROSS THE EASTERN PORTION OF THE COUNTY. LAT...LON 4369 7559 4369 7534 4387 7534 4387 7559 $$ SFM
000 WGUS71 KBUF 280058 FFSBUF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 855 PM EDT TUE JUN 27 2006 NYC049-280130- LEWIS NY- 855 PM EDT TUE JUN 27 2006 ...THE FLASH FLOOD WARNING FOR LEWIS COUNTY WILL BE ALLOWED TO EXPIRE AT 900 PM EDT.... VERY HEAVY RAINS OF ONE TO TWO INCHES IN ABOUT AN HOUR FELL EARLIER THIS EVENING BUT THE ACTIVITY HAS TAPERED OFF AND MOVED EAST OF THE COUNTY. HEAVIER RAINS MAY MOVE UP FROM THE SOUTH AGAIN AFTER MIDNIGHT SO A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. LAT...LON 4369 7559 4369 7534 4387 7534 4387 7559 $$ SFM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 5:23 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 27, 5:23 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 523 PM EDT TUE JUN 27 2006 .UPDATE... WITH INITIAL PLUME OF MOISTURE NOW EAST OF LK ONTARIO...WILL PULL FLOOD WATCH FOR ROCHESTER AREA AND GEN VALLEY. WILL LEAVE IT UP OVERNIGHT E OF LK ONTARIO. CURRENT ACTIVITY MAY WANE FOR AWHILE...BUT EYES WILL THEN TURN TO NEXT TROPICAL MOISTURE ASSOC WITH TROP DEPRESS ENTERING ERN VA...MODELS SUGGEST IT WILL LIFT NORTH AND MAYBE BACK IN A BIT...BUT NOT AFFECT OUR CWA TILL 08-12Z TIME FRAME WED. THIS COULD EASILY COMPLICATE MATTERS E OF LK ONTARIO AND MAYBE EVEN CLIP AS FAR WEST AS GEN VLY...WILL MONITOR. OTHERWISE...UPDATED ZONES TO REFLECT JUST SCATD SHOWERS WEST. PREV DISC FOLLOWS... .HYDROLOGY... TODAYS RAINFALL WAS GENERALLY 1 TO 1.5 INCHES MAX...MOSTLY IN A 2 TO 3 HOUR PERIOD. THIS WAS MOSTLY BENEFICIAL FOR US AS BULK OF OUR REGION HAS HAD QUITE A RAINFALL DEFICIT. RIVERS/CREEKS RESPONDED SLIGHTLY SO FAR. IN FACT...THE 1.29 INCHES AT BUF AIRPORT WAS ACTUALLY A RECORD FOR THE DATE...AND...THE HEAVIEST DAILY RAIN OF 2006 HERE ROCS 1.16 INCHES WAS NOT A RECORD FOR THE DATE...BUT WAS ALSO THE GREATEST DAILY AMT IN 2006...BOTH EXAMPLES OF THE LACK OF INTENSE RAINS HERE IN RECENT MONTHS. && .PREV DISCUSSION... /ISSUED 249 PM EDT TUE JUN 27 2006/ SHORT TERM /TONIGHT THROUGH FRIDAY/... THE GFS PUSHES THE FRONT EAST OF LAKE ONTARIO BY EARLY WEDNESDAY AFTERNOON...WHILE THE WRM DEVELOPS A WAVE ALONG THE BOUNDARY AND HOLDS IT BACK LONGER. SINCE THE GFS HAS BEEN MORE CONSISTENT FROM RUN TO RUN...WILL CONTINUE TO FOLLOW ITS TRENDS AND INDICATE A WEST TO EAST DECREASE IN PCPN ON WEDNESDAY. WILL STILL LEAVE IN CHANCE POPS BEHIND THE FRONT FOR WEDNESDAY AFTERNOON WITH THE UPPER LEVEL TROUGH APPROACHING FROM THE WEST. WEDNESDAY NIGHT THROUGH FRIDAY WE WILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL TROUGH THAT IS CURRENTLY PUSHING INTO THE UPPER GREAT LAKES. THERE WILL BE ENOUGH INSTABILITY ASSOCIATED WITH THIS FEATURE TO WARRANT CHANCE POPS DURING THIS PERIOD. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... WELL...THE ALL IMPORTANT EXTENDED FOURTH OF JULY HOLIDAY WEEKEND IS IN SITE. FOR THE MOST PART FRIDAY NIGHT AND SATURDAY LOOK GENERALLY RAIN FREE WITH SEASONABLE TEMPERATURES AS A RIDGE OF HIGH PRESSURE MOVES TO OUR EAST. HOWEVER A WEAK COLD FRONT IS FORECAST TO MOVE ACROSS US SATURDAY NIGHT AND SUNDAY ALONG WITH SHORT WAVE ENERGY ALOFT. THIS WILL GIVE US A THREAT OF SHOWERS OR THUNDERSTORMS BUT THE BULK OF THE TIME SHOULD STILL BE RAIN FREE. A SECONDARY FRONT IS FORECAST TO MOVE ACROSS OUR AREA MONDAY AND THE UPPER FLOW REMAINS CYCLONIC RIGHT INTO THE HOLIDAY. TEMPERATURES WILL REMAIN NORMAL THOUGH AND IF THERE IS ANY RAIN IT SHOULD BE SHORT LIVED. ENJOY AVIATION... A DEEP SOUTHERLY FLOW OF TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH TONIGHT. THE HEAVIEST RAIN WILL MOVE EAST OF THE WESTERN TAF SITES THIS EVENING WITH CONDITIONS IMPROVING TO VFR AT TIMES. HOWEVER WITH LIGHT WINDS AND MOIST CONDITIONS SOME LOW STRATUS AND FOG IS POSSIBLE WHICH WOULD LOWER CONDITIONS TO IFR. FURTHER EAST INCLUDING THE FINGER LAKES REGION AND ROCHESTER AREA WE EXPECT SHOWERS AND THUNDERSTORMS TO PERSIST WELL INTO THE EVENING WITH FREQUENT IFR CONDITIONS. ONCE AGAIN IMPROVEMENT IS EXPECTED AFTER THE STORMS MOVE EAST BUT STRATUS AND FOG COULD PRESENT A PROBLEM BEFORE MORNING. FOR THE FAR EAST WE EXPECT SHOWERS AND THUNDERSTORMS DURING MUCH OF THE NIGHT WITH MVFR AND OCCASIONAL IFR CONDITIONS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH FOR NYZ005>008 UNTIL 8 AM WEDNESDAY. MARINE...NONE. && UPDATE...SFM SHORT TERM...TJP LONG TERM...SAGE AVIATION...SAGE HYDROLOGY...SFM
Hazardous weather outlook, Jun 27, 4:43 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 443 AM EDT TUE JUN 27 2006 NYZ001>008-010>014-019>021-085-280845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 443 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDESTORMS WILL MOVE NORTH ACROSS THE REGION TODAY AND TONIGHT. SOME OF THE RAIN MAY BE HEAVY AT TIMES AND MAY RESULT IN URBAN OR POOR DRAINAGE FLOODING AND PONDING ON AREA ROADWAYS HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-280845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 443 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:23 AM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 23 hr |
| Jun 27, 1:03 PM EDT | Flash Flood Warning | BUF | Allegany | 3 hr |
| Jun 27, 1:44 PM EDT | Special Marine Warning | BUF | 2 hr |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.